Aa
Aa
A
A
A
Close
Avatar universal

How can I get off of 10mg of Valium per day?

I have been taking 10mg of Valium per night for a couple years and all I do is stay in bed and my life is slowly wasting away. Even though that isn't a high dose, if I stop taking it even for a week, I don't sleep more than 2 hours and wake up. No bad withdrawal symptoms like some of the other people's posts. I went 7 days without a 10mg Valium and I only slept a couple hours a day and really could not get back to sleep. I lay in bed for 8 hours trying to get rest. I just want to get off the Valium completely and be able to sleep again. Can't I do this without going into rehab? Is there a taper plan for such a low dose?
10 Responses
Sort by: Helpful Oldest Newest
1235186 tn?1549257619
COMMUNITY LEADER
Hello Ricky and welcome. Time will be your healer. It is going to take patience. Yes it will be best to do a taper so your body adjusts.. Scroll down to the very bottom right side of this page, there you will find health pages. There is one called benzo q & a. It is rather long, around ques #22 has some taper info. Your natural brain chemistry needs to heal & begin to produce the dopamines, serotonin  and endrophins again. Exercise will definitely help, force yourself to walk. Try OTC natural sleep aids, alteril, melatonin, sleep. Y nature made, valerian root, sleepy time tea. Time & patience,
Debbie
Helpful - 0
4341997 tn?1514588688
just wanted to lend my support....i don't have experience with benzo WDs but just know we are here for you and want you to succeed.....please keep close to this site and ask any questions you need and someone will come along to help you!  take care and good luck!  
Helpful - 0
Avatar universal
Thank you Debbie for your quick response. I think I found a chart to ween myself off of the Valium. I have depression and bipolar and went through a bad manic phase 12 years ago where I couldn’t go to sleep for 3 weeks. It was 3 weeks. I was hearing people talking and laying awake all night and going to work all day. I called my doctor and he prescribed Temazepam 30mg capsules. I fell asleep in 20 minutes that night and have been taking one capsule every night for the last 12 years. How can I get off of Temazepam? I am taking prescriptions from my psychiatrist at night of one Seroquil XR 50mg tablet, and two Lithium Carb 300 mg capsules. Temazepam sometimes only gives me 4 hours of sleep. I want to get off of the Temazepam now too. Please help me. I’m wasting my life away. I’m 60 years old.
Helpful - 0
Avatar universal
Thank you toothfairie, for your quick response. I think I found a chart to ween myself off of the Valium. I have depression and bipolar and went through a bad manic phase 12 years ago where I couldn’t go to sleep for 3 weeks. It was 3 weeks. I was hearing people talking and laying awake all night and going to work all day. I called my doctor and he prescribed Temazepam 30mg capsules. I fell asleep in 20 minutes that night and have been taking one capsule every night for the last 12 years. How can I get off of Temazepam? I am taking prescriptions from my psychiatrist at night of one Seroquil XR 50mg tablet, and two Lithium Carb 300 mg capsules. Temazepam sometimes only gives me 4 hours of sleep. I want to get off of the Temazepam now too. Please help me. I’m wasting my life away. I’m 60 years old.
Helpful - 0
1235186 tn?1549257619
COMMUNITY LEADER
You hadnt mentioned all these other meds. With all the different meds you are on and your diagnosis you will need to speak with your doctor. He will have to give you a taper
Helpful - 0
1235186 tn?1549257619
COMMUNITY LEADER
I hope and pray you will find the help, peace and quality of life you deserve.
GOD bless you,
Debbie
Helpful - 0
Avatar universal
There are taper charts abound on the net, especially for Vals, and looks like you've found them. But atthebeach is absolutely correct! Don't do anything on your own. From what you just posted, your doctors have you on a delicate balance of prescriptions that shouldn't be tampered with. Allow an expert to get you feeling as well as humanly possible.

I can absolutely identify with you about life wasting away Rick. I'm 66 and I feel exactly the same way. Four score and seven drugs ago I was in really good health; windsurfing, fishing, working out, really enjoying life. And then came 2008. Bam..., it was over in an instant with a herniated disk. I went on opiates, got hooked, eventually broke many years of alcohol sobriety, went on Elivil, Ambien...the list goes on. I also want my life back just like you do; especially my brain - my thinking - all those drugs screwed up my thinking! I'm still very good at what I do for a living when I can think straight. So, I'm slowly but surely working to get it back in small steps, working with my Doctor, in a safe manner as not to permanently screw up my central nervous system. One other thing Rick, I'll never let someone dismiss me as "just getting old"!

I wish you the best as we both get our lives back, together. I can't do it but we can.
Helpful - 0
4149717 tn?1389503561
Hi there! Im really confused, I thought you said you were taking Valium every night, but in the other post you mentioned taking temazapam every night?? Both are Benzos and Temazapam is stroger. So which is it??

I was initially going to say if your only on 10mg of Valium then your w/d's would more than likely be mild and that you could cut it down to 5 mg for a bit and just stop, but in light of the new information you gave and that you are also on Seroquel and Lithium, I would suggest you have your Dr help you get off any meds. Dont do this alone because quiting these meds could be dangerous to you.
Helpful - 0
Avatar universal
Hi Teresa1717,
Am I going to be able to sleep again? My original prescription was Seroquel XR 50mg tablet per night which I STILL TAKE. I've been taking 10mg of Valium AND 30mg of Temazepam per night ALSO for a couple years also and all I do is lay in bed all day TIRED. My life is wasting away. I asked my psychiatrist for the Valium and Temazepam. I've been using a taper chart I found on a medical website to get off the Valium AND Temazepam but I don't sleep more than 2 hours and wake up. No bad withdrawal symptoms like other people. It's been 13 nights using the taper plan. I only sleep 2 hours a night and I'm wide awake. I get up and pee every 2 hours. I want off the Valium and Temazepam completely and be able to sleep again with only the Seroquel XR. Why do I wake up after 2 hours and keep peeing so much? My psychiatrist says I have depression and bipolar. My next appointment isn't until Jan, 23, 2013. Please help me sleep.
Helpful - 0
Avatar universal
Where did you find chart ricky
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.